Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 6, 2007, 8:01 PM CDT for Greer County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 8:01 PM CDT (01:01 UTC)
- Expired
- May 6, 2007, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Greer County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 8:15 PM CDT | HAIL 0.75 | 7 W Brinkman, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3010 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 070102 SVROUN OKC055-070145- /O.NEW.KOUN.SV.W.0182.070507T0101Z-070507T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 801 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREER COUNTY IN SOUTHWEST OKLAHOMA... * UNTIL 845 PM CDT * AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF WILLOW...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF QUARTERS ARE LIKELY AND WINDS OF 65 MPH ARE POSSIBLE. * LOCATIONS IN THE WARNING INCLUDE BRINKMAN AND WILLOW. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3496 9981 3486 9963 3512 9939 3512 9968 $$ ..SPEG.
1 follow-up statement
000 WWUS54 KOUN 070146 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 845 PM CDT SUN MAY 6 2007 OKC055-070155- /O.EXP.KOUN.SV.W.0182.000000T0000Z-070507T0145Z/ GREER OK- 845 PM CDT SUN MAY 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR GREER COUNTY EXPIRES AT 845 PM CDT... THE STORM HAS MOVED OUT OF GREER COUNTY AND INTO SOUTHERN BECKHAM COUNTY NORTH OF WILLOW. STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHEASTERN GREER COUNTY WHERE SMALL HAIL AND GUSTY WINDS ARE POSSIBLE... BUT THE THREAT OF SEVERE WEATHER HAS DECREASED. LAT...LON 3496 9981 3486 9963 3512 9939 3512 9968 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 5:14 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 6, 5:14 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SUN MAY 6 2007
.UPDATE...
STRONG TO SEVERE TSTMS CONTINUE TO ROLL ACROSS WESTERN OK AND
WESTERN N TX THIS EVENING. IN ADDITION TO THE SEVERE WX THREAT
FLOODING WILL ALSO BE A CONCERN GIVEN RAINFALL RATES EXPECTED AND NNEWD
MOVEMENT OF THE STORMS. MANY IN WESTERN OK...ESPECIALLY NW
OK..HAVE ALREADY EXPERIENCED HEAVY RAIN THE PAST FEW DAYS WITH FFG
VALUES FAIRLY LOW. THUS WILL GO WITH A FLOOD WATCH FOR TONIGHT FOR
ROUGHLY THE WESTERN THIRD OF OK SWD INTO WRN N TX WITH BOTH FLASH
FLOODING AND MAINSTEM RIVER FLOODING A CONCERN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 67 79 64 78 / 70 70 60 50
HOBART OK 66 80 60 77 / 60 60 60 50
WICHITA FALLS TX 70 82 66 81 / 60 60 60 50
GAGE OK 58 72 54 75 / 60 50 60 50
PONCA CITY OK 67 76 66 78 / 70 70 60 50
DURANT OK 68 82 67 83 / 40 50 40 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>006-009>011-
014>016-021-022-033>037.
TX...FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>085-087-088.
&&
02Hazardous weather outlook, May 6, 6:35 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT SUN MAY 6 2007
OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT SUN MAY 6 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MOST OF CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS ALONG AND WEST OF INTERSTATE 35...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS...AND MAY
PERSIST OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON SEVERE WEATHER OPERATIONS THROUGH THE
EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS.
IMPACTS...
HAIL UP TO THE SIZE OF GOLFBALLS...WINDS TO 70 MPH...AND TORRENTIAL
RAIN WILL ACCOMPANY THE STRONGEST STORMS. FLOODING WILL BE A CONCERN
ACROSS THE WESTERN THIRD OF OKLAHOMA AND WESTERN NORTH TEXAS.
DISCUSSION...
THE HAZARDOUS WEATHER EMPHASIS IS SHIFTING TO A HEAVY RAIN THREAT AS
THUNDERSTORMS REPEATEDLY MOVE ACROSS THE SAME AREAS OF FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS. SEVERE STORMS ARE STILL EXPECTED
THROUGH THE EVENING...AND A FEW STORMS COULD PRODUCE HAIL AS LARGE
AS GOLFBALLS AND WINDS UP TO 70 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL CAUSE LOCAL FLOODING IN AREAS THAT ARE
AFFECTED BY REPEAT THUNDERSTORM ACTIVITY. A FLOOD WATCH IS IN EFFECT
FOR WESTERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA FROM
MONDAY INTO WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM TO THE WEST
MOVES SLOWLY EAST. DAY TO DAY CHANGES IN THE LOCATION OF A WEAK COLD
FRONT AND OUTFLOW BOUNDARIES WILL AFFECT THE MOST LIKELY LOCATIONS
FOR SEVERE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS MAY PERSIST
THROUGH FRIDAY.
ALONG WITH THE RISK OF SEVERE WEATHER THROUGH THE MIDDLE OF THE
WEEK... THERE WILL BE A POTENTIAL FOR WIDESPREAD HEAVY RAIN
DEVELOPING WHICH MAY LEAD TO FLOODING.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.
BURKE/SMITHIn the hours before
Special weather statement, May 6, 7:03 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT SUN MAY 6 2007 OKZ015-070045- DEWEY OK- 703 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10 MILES SOUTH OF CESTOS TO PUTNAM AT 703 PM CDT...MOVING NORTHEAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BURKE
Special weather statement, May 6, 7:16 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 716 PM CDT SUN MAY 6 2007 OKZ034-070030- GREER OK- 716 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF BRINKMAN AT 716 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN GREER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, May 6, 7:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 S CARTER 35.14N 99.50W
05/06/2007 E0.75 INCH BECKHAM OK CO-OP OBSERVER
0615 PM TSTM WND GST 5 S CARTER 35.14N 99.50W
05/06/2007 E60 MPH BECKHAM OK CO-OP OBSERVER
&&
FMSpecial weather statement, May 6, 7:21 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 PM CDT SUN MAY 6 2007 OKZ011-015-070100- DEWEY OK-MAJOR OK- 721 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY AND MAJOR COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF TALOGA AT 721 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL AFFECT SEILING AND ORION. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. BURKE
Local storm report, May 6, 7:41 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 5 W CUSTER CITY 35.66N 98.98W
05/06/2007 E60 MPH CUSTER OK PUBLIC
&&
FMSpecial weather statement, May 6, 7:51 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 751 PM CDT SUN MAY 6 2007 OKZ015-016-070115- DEWEY OK-CUSTER OK- 751 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES SOUTHWEST OF PUTNAM TO CLINTON AT 751 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSILBE THROUGHOUT CENTRAL AND EASTERN CUSTER COUNTY...MOVING INTO DEWEY COUNTY AROUND PUTNAM. BURKE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| May 6, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| May 6, 8:53 PM CDT | Tornado Warning | OUN | Seminole | 37 min |
| May 6, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 64 min |
| May 6, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 25 min |
| May 6, 9:29 PM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 31 min |
| May 6, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 9:54 PM CDT | Tornado Warning | OUN | Lincoln | 36 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 6, 11:54 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Washita | 4 hr |
| May 7, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 48 min |
| May 7, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 47 min |
| May 7, 1:49 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 41 min |
| May 7, 2:02 AM CDT | Severe Thunderstorm Warning | OUN | Stephens | 32 min |
| May 7, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 41 min |
| May 7, 3:14 AM CDT | Tornado Warning | OUN | Pottawatomie | 19 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| May 7, 6:22 AM CDT | Flash Flood Warning | OUN | Comanche, Grady | 3 hr |
| May 7, 6:47 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 43 min |
| May 7, 7:00 AM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 7, 8:29 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 61 min |
| May 7, 9:29 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan | 3 hr |
| May 7, 9:31 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 44 min |
| May 7, 9:56 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 64 min |
| May 7, 10:41 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 49 min |
| May 7, 11:07 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 23 min |
| May 7, 11:31 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Marshall, Murray, Stephens | 44 min |
| May 7, 11:55 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| May 7, 12:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.